Illinois, 2015

Tornadoes in Illinois, June 19, 2015

June 19, 2015 · NWS ILX · 3 events in 2 counties and zones

Rain with a few embedded thunderstorms overspread southeast Illinois on June 19th as the remnants of Tropical Storm Bill tracked into the Ohio River Valley. Due to strong low-level wind shear near the track of the system, many of the storms exhibited rotation.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$55,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

Rain with a few embedded thunderstorms overspread southeast Illinois on June 19th as the remnants of Tropical Storm Bill tracked into the Ohio River Valley. Due to strong low-level wind shear near the track of the system, many of the storms exhibited rotation. Three tornadoes touched down during the afternoon of the 19th...one in Lawrence County and two in Richland County. The tornadoes were all rated EF0 and caused only minor damage and no injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 19, 11:54 AM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 19, 11:54 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1254 PM CDT FRI JUN 19 2015

.UPDATE...
ISSUED AT 1045 AM CDT FRI JUN 19 2015

WILL CONTINUE THE FLASH FLOOD WATCH FOR SOUTHERN 6 COUNTIES
THROUGH TONIGHT WHERE ADDITIONAL 1 TO 2 INCHES OF RAIN IS LIKELY
TODAY AND TONIGHT WITH LOCALLY HIGHER AMOUNTS. REMNANTS OF
TROPICAL STORM BILL WAS ALONG THE MO/AR BORDER AND IS EXPECTED TO
TRACK ENE TO NEAR THE SOUTHERN TIP OF IL BY SUNSET AND TO NEAR
LOUISVILLE KY BY 12Z/SAT. MODELS HAVE BEEN SHOWING MOST OF THE QPF
FROM I-72 SOUTH TODAY WITH HEAVY QPF OVER SOUTHEAST IL AND
CURRENT FORECAST HANDLED THAT WELL. PRECIPITABLE WATER VALUES OF
1.75 TO 2.2 INCHES OVER SOUTHEAST IL SUPPORTS HEAVY RAIN THREAT.
SPC HAS MARGINAL RISK OF SEVERE STORMS IN FAR SOUTHEAST IL NEAR
LAWRENCE COUNTY THIS AFTERNOON MAINLY FOR GUSTY WINDS. THICK
CANOPY OF CLOUDS TO KEEP HIGHS BETWEEN 75-80 OVER MOST OF
CENTRAL/SE IL WITH WARMEST POINTS FAR SW BY LAWRENCEVILLE/MOUNT
CARMEL AIRPORT AND FAR NW BY KNOX AND STARK COUNTIES WHERE MORE
SUNSHINE POSSIBLE THIS AFTERNOON.

&&

.SHORT TERM...(TODAY)
ISSUED AT 311 AM CDT FRI JUN 19 2015

07Z/2AM SURFACE ANALYSIS SHOWS COLD FRONT STRETCHING FROM NORTHERN
INDIANA TO CENTRAL MISSOURI...GENERALLY ALONG A KANKAKEE...TO
BLOOMINGTON...TO QUINCY LINE.  MEANWHILE...REMNANTS OF TROPICAL
STORM BILL ARE CURRENTLY CENTERED OVER NORTHWEST ARKANSAS. COLD
FRONT SINKING SLOWLY SOUTHWARD WILL TEND TO SHUNT BILL TO THE
NORTHEAST TODAY AND TONIGHT.  00Z JUNE 19 MODELS ARE IN VERY GOOD
AGREEMENT CONCERNING THE TRACK OF THE SYSTEM FROM THE OZARKS THIS
MORNING TO FAR SOUTHERN INDIANA BY SATURDAY.  WITH THIS PARTICULAR
TRACK...AREAS ALONG/SOUTH OF I-70 WILL BE FAVORED FOR THE HEAVIEST
RAINFALL TODAY.  WILL HOWEVER NEED TO KEEP AN EYE ON RADAR
IMAGERY...AS A BAND OF RAIN FURTHER FROM THE CENTER OF THE LOW COULD
POTENTIALLY COME NORTHWARD INTO CENTRAL ILLINOIS AND ESSENTIALLY
STALL AS THE SYSTEM PIVOTS NORTHEASTWARD.  AT THIS POINT...NO MODEL
SOLUTION SUPPORTS THIS...ALTHOUGH THE CURRENT RADAR MOSAIC SHOWING A
SOLID RAIN BAND ACROSS CENTRAL MISSOURI CERTAINLY SUGGESTS IT.  ITS
DIFFICULT TO PINPOINT EXACTLY WHERE THE RAIN BAND WILL EVENTUALLY
END UP...BUT BASED ON THE TRACK OF THE LOW...THINK IT WILL BE NEAR
OR JUST SOUTH OF THE I-72 CORRIDOR.  HAVE THEREFORE GONE WITH LIKELY
TO CATEGORICAL POPS FROM I-72 SOUTHWARD.  FURTHER NORTH...HAVE GONE
WITH A DRY FORECAST NORTH OF A CANTON TO BLOOMINGTON LINE.

.LONG TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 311 AM CDT FRI JUN 19 2015

RAIN WILL CONTINUE ALONG/SOUTHEAST OF A CHAMPAIGN TO SPRINGFIELD
LINE THIS EVENING...THEN WILL SLOWLY PULL EASTWARD AS LOW PRESSURE
TRACKS INTO THE OHIO RIVER VALLEY.  ALL MODEL SOLUTIONS ARE NOW
SHOWING A MORE COMPACT AREA OF PRECIP WITH THE LOW AND ALL SHIFT IT
EASTWARD INTO INDIANA/KENTUCKY BY 18Z SATURDAY.  AS A RESULT...WILL
ONLY CARRY A LOW CHANCE POP ACROSS THE FAR SOUTHEAST CWA SATURDAY
MORNING...FOLLOWED BY HOT AND DRY CONDITIONS EVERYWHERE SATURDAY
AFTERNOON.

NEXT COLD FRONT WILL APPROACH FROM THE NORTHWEST SATURDAY
NIGHT...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS AS IT
ENCOUNTERS THE MOIST AIRMASS ACROSS THE REGION.  MODEL CONSENSUS
TAKES THE FRONT TO NEAR I-55 BY 12Z SUN...SO HAVE OPTED TO KEEP THE
SE CWA DRY THROUGH SATURDAY NIGHT.

AFTER THAT...BOUNDARY WILL REMAIN IN THE VICINITY THROUGH MIDWEEK
AS UPPER-LEVEL RIDGING SLOWLY BUILDS ACROSS THE REGION.  MODELS ARE
STILL STRUGGLING WITH THE EXACT STRENGTH OF THE RIDGE...BUT IT
APPEARS LIKELY THAT IT WILL NEVER BECOME STRONG ENOUGH TO PUSH THE
FRONT COMPLETELY OUT OF THE AREA.  THIS WILL MEAN A CONTINUATION OF
AT LEAST LOW CHANCE POPS SUNDAY THROUGH TUESDAY.  WEDNESDAY STILL
LOOKS LIKE A RELATIVELY DRY DAY AS THE RIDGE REACHES ITS MAXIMUM
STRENGTH BEFORE GRADUALLY BREAKING DOWN BY THE END OF THE WEEK.
MAIN WEATHER STORY IN THE EXTENDED WILL BE THE HEAT AND
HUMIDITY...AS HIGH TEMPS REACH THE UPPER 80S/LOWER 90S AND DEWPOINTS
RISE WELL INTO THE 70S NEXT WEEK.  THERE ARE HOWEVER SIGNS THAT THE
RIDGE WILL WEAKEN AND A COLD FRONT WILL PASS THROUGH ILLINOIS BY THE
END OF THE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1255 PM CDT FRI JUN 19 2015

REMNANTS OF TROPICAL STORM BILL OVER SOUTHEAST MO REFLECTED BY 1008
MB SURFACE LOW PRESSURE AND 582 DM 500 MB LOW...WILL TRACK ENE TO
THE SOUTHERN TIP OF IL BY SUNSET AND INTO NE KY BY 18Z/1 PM SAT.
MOST OF ITS SHOWERS AND THUNDERSTORMS WILL STAY SOUTH OF I-72 NEXT
24 HOURS. BUT ISOLATED SHOWERS WILL CONTINUE ALONG I-72 THROUGH
SUNSET AND POSSIBLY AS FAR NORTH AS BMI SO INCLUDED VCSH WITH
TEMPO GROUPS OF 4-6 MILES ALONG I-72. 500-1K FT CLOUD CEILINGS
FROM THE IL RIVER SE WILL SLOWLY LIFT TO MVFR LATER THIS
AFTERNOON AND CONTINUE TONIGHT. PIA ON NW EDGE OF THESE LOW CLOUDS
WITH CEILINGS NEAR 1K FT WILL SCATTER OUT AT TIMES THIS AFTERNOON.
FOG WILL LIKELY DEVELOP OVERNIGHT WITH VSBYS 2-4 MILES AND
POSSIBLY AS LOW AS 1-2 MILES AND LIFT AROUND 15Z/SAT. LOW CLOUDS
TO SCATTER OUT AT WESTERN AIRPORTS OF PIA AND SPI AFTER 15Z/SAT
AND EVENTUALLY FURTHER EAST TOWARD SAT AFTERNOON. NE WINDS 9-14
KTS THIS AFTERNOON TO VEER NNE OVERNIGHT AND DIMINISH TO NEAR 5
KTS. WINDS WILL STAY FAIRLY LIGHT SAT MORNING UNDER 10 KTS AND
BECOME SSW TOWARD MIDDAY SAT.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ILZ066>068-071>073.

&&

UPDATE...07
SHORT TERM...BARNES
LONG TERM...BARNES
AVIATION...07
Hazardous weather outlook, Jun 19, 10:03 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1103 AM CDT FRI JUN 19 2015

ILZ027>031-036>038-040>043-047>051-201100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
1103 AM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST OF THE
ILLINOIS RIVER THIS AFTERNOON INTO TONIGHT. ALTHOUGH NO ORGANIZED
SEVERE WEATHER IS ANTICIPATED...A FEW OF THE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL MAINLY SOUTH OF I-72.

MODERATE FLOODING...WITH A FORECAST OF MAJOR FLOODING AT HAVANA
THIS WEEKEND...WILL CONTINUE ALONG THE ILLINOIS RIVER. MINOR
FLOODING CONTINUES ALONG THE SANGAMON RIVER FOR THE NEXT SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODIC THUNDERSTORM CHANCES ARE EXPECTED FOR MUCH OF THE
PERIOD. THERE IS A SLIGHT CHANCE OF SEVERE STORMS OVERNIGHT
SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>057-061>063-201100-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MACON-
MOULTRIE-PIATT-SHELBY-VERMILION-
1103 AM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SEVERE
STORMS ARE NOT ANTICIPATED...ALTHOUGH A FEW OF THE STORMS WILL
PRODUCE LOCALLY HEAVY RAINS OF 1 TO 2 INCHES ESPECIALLY SOUTH OF
I-72.

MINOR FLOODING WILL CONTINUE ALONG THE SANGAMON AND WABASH RIVER
BASINS FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODIC THUNDERSTORM CHANCES ARE EXPECTED FOR MUCH OF THE
PERIOD. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON
SUNDAY AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ066>068-071>073-201100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1103 AM CDT FRI JUN 19 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT
ACROSS SOUTHEAST ILLINOIS. LOCALLY HEAVY RAINS OF 1 TO 2 INCHES
WITH LOCALLY 2 TO 4 INCHES IS POSSIBLE. ORGANIZED SEVERE STORMS
ARE NOT ANTICIPATED THOUGH A FEW THUNDERSTORMS COULD BE STRONG
THIS AFTERNOON AND EARLY EVENING WITH GUSTY WINDS IN EXCESS OF
40 MPH ALONG AND SOUTH OF HIGHWAY 50.

MINOR FLOODING WILL CONTINUE ALONG THE WABASH AND LITTLE WABASH
BASINS FOR THE NEXT SEVERAL DAYS AND DEVELOP ON THE EMBARRAS RIVER
BY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODIC THUNDERSTORM CHANCES ARE EXPECTED FOR MUCH OF THE
PERIOD. THERE IS A SLIGHT CHANCE OF SEVERE THUNDESTORMS ON SUNDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

07

In the hours before

Local storm report, Jun 19, 9:12 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1012 AM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 N MACKINAW            40.55N 89.36W
06/19/2015  M1.45 INCH       TAZEWELL           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       EFFINGHAM               39.12N 88.55W
06/19/2015  M1.90 INCH       EFFINGHAM          IL   CO-OP OBSERVER

            24 HOUR TOTAL

&&

25
Local storm report, Jun 19, 9:43 AM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1043 AM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 ESE CAMARGO           39.78N 88.10W
06/19/2015  M3.18 INCH       DOUGLAS            IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 ESE CHRISMAN          39.79N 87.62W
06/19/2015  M2.18 INCH       EDGAR              IL   COCORAHS

            24 HOUR TOTAL

&&

25
Local storm report, Jun 19, 10:38 AM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1138 AM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       DANVILLE                40.14N 87.62W
06/19/2015  M1.11 INCH       VERMILION          IL   CO-OP OBSERVER

            24 HOUR TOTAL

1035 AM     FLASH FLOOD      EFFINGHAM               39.12N 88.55W
06/19/2015                   EFFINGHAM          IL   TRAINED SPOTTER

            1300 E CLOSED NEAR RANEY ST DUE TO HIGH WATER

&&

25
Local storm report, Jun 19, 10:50 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1150 AM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     FLASH FLOOD      1 S ALLENVILLE          39.54N 88.54W
06/19/2015                   MOULTRIE           IL   TRAINED SPOTTER

            WATER OVER ROADS

0515 AM     HEAVY RAIN       1 S ALLENVILLE          39.54N 88.54W
06/19/2015  M4.50 INCH       MOULTRIE           IL   TRAINED SPOTTER

            OVERNIGHT RAINFALL. 2-DAY TOTAL 6.10.

0600 AM     FLASH FLOOD      ALLENVILLE              39.56N 88.54W
06/19/2015                   MOULTRIE           IL   TRAINED SPOTTER

            MULTIPLE ROAD CROSSINGS UDERWATER. 2 TO 3 FEET OF FLOWING
            WATER OVER MANY ROADS IN THE SOUTHERN HALF OF MOULTRIE
            CO.

0600 AM     HEAVY RAIN       2 S OLNEY               38.70N 88.09W
06/19/2015  M1.10 INCH       RICHLAND           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0600 AM     HEAVY RAIN       2 S MOWEAQUA            39.60N 89.02W
06/19/2015  M1.79 INCH       SHELBY             IL   CO-OP OBSERVER

            24 HOUR TOTAL

0630 AM     HEAVY RAIN       1 S FLORA               38.66N 88.48W
06/19/2015  M1.42 INCH       CLAY               IL   MESONET

            24 HOUR TOTAL

0630 AM     HEAVY RAIN       FLORA                   38.67N 88.48W
06/19/2015  M1.19 INCH       CLAY               IL   CO-OP OBSERVER

            24 HOUR TOTAL

0630 AM     HEAVY RAIN       WATSON                  39.03N 88.57W
06/19/2015  M1.18 INCH       EFFINGHAM          IL   MESONET

            24 HOUR TOTAL

0630 AM     HEAVY RAIN       WINDSOR                 39.44N 88.60W
06/19/2015  M2.30 INCH       SHELBY             IL   CO-OP OBSERVER

            24 HOUR TOTAL

0630 AM     HEAVY RAIN       LOVINGTON               39.71N 88.63W
06/19/2015  M1.42 INCH       MOULTRIE           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0630 AM     HEAVY RAIN       3 S SULLIVAN            39.55N 88.61W
06/19/2015  M4.89 INCH       MOULTRIE           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0645 AM     HEAVY RAIN       PANA                    39.39N 89.08W
06/19/2015  M1.39 INCH       CHRISTIAN          IL   MESONET

            24 HOUR TOTAL

0653 AM     HEAVY RAIN       COLES COUNTY AIRPORT    39.48N 88.28W
06/19/2015  M2.08 INCH       COLES              IL   ASOS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       CHENOA                  40.74N 88.72W
06/19/2015  M1.55 INCH       MCLEAN             IL   CO-OP OBSERVER

            24 HOUR TOTAL. CHENOA 2

0700 AM     HEAVY RAIN       SHERMAN                 39.89N 89.61W
06/19/2015  M1.20 INCH       SANGAMON           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       BEECHER CITY            39.19N 88.79W
06/19/2015  M1.55 INCH       EFFINGHAM          IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 W KINCAID             39.59N 89.47W
06/19/2015  M1.08 INCH       CHRISTIAN          IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       STE. MARIE              38.93N 88.03W
06/19/2015  M2.11 INCH       JASPER             IL   MESONET

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       PANA                    39.39N 89.08W
06/19/2015  M1.25 INCH       CHRISTIAN          IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       MATTOON                 39.48N 88.37W
06/19/2015  M3.03 INCH       COLES              IL   MESONET

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 W ARTHUR              39.72N 88.49W
06/19/2015  M1.27 INCH       MOULTRIE           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 SW TAYLORVILLE        39.50N 89.29W
06/19/2015  M1.00 INCH       CHRISTIAN          IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       CASEY                   39.30N 87.99W
06/19/2015  M1.71 INCH       CLARK              IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       HUTSONVILLE             39.11N 87.66W
06/19/2015  M1.94 INCH       CRAWFORD           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 ESE CAMARGO           39.78N 88.10W
06/19/2015  M3.18 INCH       DOUGLAS            IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 ESE CHATHAM           39.67N 89.68W
06/19/2015  M1.01 INCH       SANGAMON           IL   MESONET

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       PARIS                   39.62N 87.69W
06/19/2015  M2.40 INCH       EDGAR              IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       NEOGA                   39.32N 88.45W
06/19/2015  M1.13 INCH       CUMBERLAND         IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 N MACKINAW            40.55N 89.36W
06/19/2015  M1.45 INCH       TAZEWELL           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       EFFINGHAM               39.12N 88.55W
06/19/2015  M1.90 INCH       EFFINGHAM          IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 ESE CHRISMAN          39.79N 87.62W
06/19/2015  M2.18 INCH       EDGAR              IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       DANVILLE                40.14N 87.62W
06/19/2015  M1.11 INCH       VERMILION          IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       TUSCOLA                 39.80N 88.28W
06/19/2015  M2.29 INCH       DOUGLAS            IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 SW EFFINGHAM          39.09N 88.59W
06/19/2015  M1.35 INCH       EFFINGHAM          IL   CO-OP OBSERVER

            24 HOUR TOTAL

0745 AM     HEAVY RAIN       NEWTON                  38.99N 88.16W
06/19/2015  M2.58 INCH       JASPER             IL   MESONET

            18 HOUR TOTAL

0915 AM     FLASH FLOOD      CHARLESTON              39.48N 88.18W
06/19/2015                   COLES              IL   TRAINED SPOTTER

            RILEY CREEK AT HIGHWAY 7 AND TOWN BRANCH AT 6TH STREET
            OUT OF BANKS

1035 AM     FLASH FLOOD      EFFINGHAM               39.12N 88.55W
06/19/2015                   EFFINGHAM          IL   TRAINED SPOTTER

            1300 E CLOSED NEAR RANEY ST DUE TO HIGH WATER

&&

25
Local storm report, Jun 19, 12:26 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
126 PM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HEAVY RAIN       MATTOON                 39.48N 88.37W
06/19/2015  M3.83 INCH       COLES              IL   MESONET

            TOTAL RAINFALL SINCE THURSDAY

&&

07
Local storm report, Jun 19, 1:14 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
214 PM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HEAVY RAIN       4 N LOUISVILLE          38.83N 88.51W
06/19/2015  M1.63 INCH       CLAY               IL   MESONET

            RAINFALL IN PAST HOUR

&&

07

The radar

The Evansville,IN radar (KVWX), 53 km away, was scanning. The volume nearest the first event began at 19:27 UTC.

Open the radar archive at this moment

Event by event

3 tornado. Local standard time, as filed.

Tornado, Lawrence

When
June 19, 1:26 PM CST to 1:27 PM CST
Where
Lawrence County, 2.65 mi E of Beman to 2.59 mi E of Beman
Rating
EF0
Path length
0.09 mi
Path width
25 yd
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
38.713, -87.552

A tornado briefly touched down at 2:26 PM CDT 7.1 miles east-southeast of Lawrenceville. The tornado caused damage to trees and a camper near the Sun and Sand subdivision before dissipating at 2:27 PM CDT.

Tornado, Richland

When
June 19, 3:45 PM CST to 3:46 PM CST
Where
Richland County, 1.6 mi NW of Olney to 1.74 mi NW of Olney
Rating
EF0
Path length
0.13 mi
Path width
30 yd
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
38.749, -88.097

A tornado briefly touched down 1.4 miles northwest of Olney at 4:45 PM CDT. It caused minor damage to a retail store before dissipating at 4:46 PM CDT.

Tornado, Richland

When
June 19, 3:50 PM CST to 3:53 PM CST
Where
Richland County, 2.46 mi NNW of Olney to 2.99 mi NNW of Olney
Rating
EF0
Path length
0.52 mi
Path width
50 yd
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
38.763, -88.098

A tornado touched down 2.3 miles north-northwest of Olney at 4:50 PM CDT. The tornado uprooted a few trees and knocked numerous 6 to 10-inch diameter tree branches down as it tracked northwestward through a mobile home park and a golf course off Route 130. It dissipated 2.8 miles north-northwest of Olney at 4:53 PM CDT.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2015Every state in 2015This day in weather historyThe tornado archive for Illinois, 2015Warnings in Illinois, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578889, 578890, 578892.